Alert archive / New York / Tornado Warnings in 2019
Tornado Warning 1, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Apr 15, 2019, 3:26 AM EDT for Greene County, New York. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2019, 3:26 AM EDT (07:26 UTC)
- Expired
- Apr 15, 2019, 3:39 AM EDT
- In force
- 13 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Greene County, NY
The radar
The Albany radar (KENX), 25 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 1:05 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 447 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WFUS51 KALY 150726
TORALY
NYC039-150800-
/O.NEW.KALY.TO.W.0001.190415T0726Z-190415T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
326 AM EDT Mon Apr 15 2019
The National Weather Service in Albany has issued a
* Tornado Warning for...
Northeastern Greene County in east central New York...
* Until 400 AM EDT.
* At 326 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Coxsackie, or 13 miles northwest of Hudson, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Coxsackie around 335 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Medway, Otter Hook, Climax, Hannacroix, Paradise Hill, Poolsburg,
Roberts Hill, West Coxsackie, Grapeville and Surprise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4239 7398 4244 7396 4245 7391 4244 7377
4240 7378 4234 7382
TIME...MOT...LOC 0726Z 278DEG 33KT 4241 7393
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JEC1 follow-up statement
911
WWUS51 KALY 150739
SVSALY
Severe Weather Statement
National Weather Service Albany NY
339 AM EDT Mon Apr 15 2019
NYC039-150749-
/O.CAN.KALY.TO.W.0001.000000T0000Z-190415T0800Z/
Greene NY-
339 AM EDT Mon Apr 15 2019
...THE TORNADO WARNING FOR NORTHEASTERN GREENE COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 AM EDT for east central
New York.
LAT...LON 4239 7398 4244 7396 4245 7391 4244 7377
4240 7378 4234 7382
TIME...MOT...LOC 0738Z 278DEG 33KT 4239 7376
$$
JECWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Apr 15, 1:59 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 15, 1:59 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
159 AM EDT Mon Apr 15 2019
.SYNOPSIS...
Occasional showers and scattered thunderstorms will occur
across the entire area overnight. Locally heavy rain will be
possible. Windy and cooler conditions will return for Monday and
Monday night in the wake of the storm system, along with some
passing showers of rain in valleys, and rain or snow across
higher elevations.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Tornado Watch issued for southern portions of the county
warning area this early Monday morning...
Flood Watch continues for areas around I-90 northward
tonight and continuing through Tuesday morning...
As of 130 AM EDT...Per the NY Mesonet observations, the warm
front was attempting to drift northward across the Schoharie
Valley, Catskill Region, near Kingston, then goes back north
through the Taconics and into the Berks and NW CT. Leading edge
of rainfall within deep moisture transport and high magnitudes
with SPC mesoscale analysis depicting PWATs at or above 1.5"
across these areas just southeast of Albany. As low level jet
magnitudes increase well in excess of 50kts and H500 wind
magnitudes at or above 100kts later on this overnight period,
more than enough shear to continue with organized convection.
QLCS just upstream will interact with the increasing helicity
and MUCAPES climbing toward 500 J/Kg and low LCL's to warrant
the SPC Tornado Watch to the south of Albany.
Rainfall rates have also been an issue with over an inch within
1 hour reported upstream per NY Mesonet and METARs. This along
with snowmelt will continue to exasperate flooding potential. So
main update was to ongoing trends and enhanced wording for
convective watch. Also adjusted the temperatures, dew points
and winds based on observational data then blended with latest
near term hi-res guidance.
Previous discussion...Very strong southerly boundary layer
winds and warming low level temperatures will support some
marginal instability from the western and central Mohawk Valley
to near or just south of the Capital Region to Schoharie Valley,
mid Hudson Valley, NW CT and southern Berkshires. Mid level
lapse rates will steepen a little but not too extreme. However,
the surface wind shift and onset of cold advection will provide
good forcing to support a line of strong convection with
localized enhanced wind gusts between midnight and daybreak in
the aforementioned areas. Places north of the Mohawk River
through southern VT should be too stable with surface based
inversions suggesting much less of a chance for strong winds to
mix down in any convective line.
Locally heavy rain and some snow melt will contribute to
enhanced runoff in the Flood Watch area. However, temperatures
and dew points in the Flood Watch area will be cooler than
surrounding areas, so contributions from snow melt are still
quite uncertain. Lows tonight in the 50s but some 40s northern
areas.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
Flood Watch continues for areas around I-90 northward
tonight and continuing through Tuesday morning...
Once the cold front and associated convection exit around or
shortly after daybreak, the boundary layer cold advection is not
expected to strengthen until mid morning or early afternoon.
Gusty west to northwest winds will help mixing and temperatures
should rise a few degrees before falling through the afternoon
when the stronger cold advection begins. Some scattered showers
are possible across the region until the boundary layer forcing
exits, especially upslope in areas of terrain. Highs Monday in
the upper 50s to lower 60s but some mid 60s south and around 50
to mid 50s north.
Northwest boundary layer winds strengthen considerably
Monday night and winds at the surface could gust to 40 mph or
higher Monday evening, maybe through much of Monday night.
Clouds will decrease through the night but the gusty winds will
prevent temperatures from dropping as much as they could. Winds
will still be gusty Tuesday but slowly diminish through the day
as boundary layer temperatures begin to moderate late in the
afternoon. Highs Tuesday in the upper 50s to lower 60s but
around 50 to mid 50s northern areas.
Low level ridging builds east and south of our region Tuesday
night into Wednesday and winds will become quite light. The
leading edge of some mid and high clouds and strengthening warm
advection aloft could reach the Schoharie Valley and eastern
Catskills through the day Wednesday. Highs Wednesday in the 50s
to lower 60s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Unsettled as large storm system impacts much the eastern United
States for the later part of the week into the weekend.
Guidance is in agreement the longwave pattern becomes highly
amplified with a deep trough developing over the Plains by Thursday
with strong ridging along the east coast. There is agreement an
upper level low develops and the system becomes vertical stacked
Friday and gradually moves eastward into the weekend. The system
will be open to the both Gulf and Atlantic moisture. The Storm
Prediction Center already has the threat for severe storms in their
Day 4, Day 5 and Day 6 outlooks. Things are a bit complicated for
our regions it appears the system's warm front may have a hard time
lifting northward. It appears it may occur Friday during the day or
at night and this is the window where have thunderstorms in the
forecast with the cold front expected to sweep through Saturday. The
best chances for showers will be Friday through Saturday as the
system's fronts moves across the region and surface low passes to
our northwest. Initially it could be cold enough for some wet snow
late Wednesday night into early Thursday morning across the southern
Adirondacks and southern Green Mountains and maybe into the northern
Berkshires.
Seasonable temperatures are expected Thursday and again Sunday
behind the system with above normal readings Friday and Saturday
with 60s across much of the area both days.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Widespread MVFR-IFR conditions through the early morning hours with
showers and thunderstorms as a low pressure system moves across
the region. An impressive line of convection has developed west
of the region and is expected to track west to east through the
forecast area between 07-11Z. Strongest storms will be located
along and south of a warm front that is draped west to east from
Schoharie county, through the Capital District and into the
southern Berkshires. There are some showers ahead of this main
line with embedded thunder as well. Storms will move off to our
east by around 12Z then some lingering showers expected through
the afternoon.
Strong low-level jet will allow for 2 kft winds of 40-45 kts
through early this morning, so have included LLWS at KGFL, KPOU
and KALB. Guidance doesn't have the winds quite as strong over
KPSF and except stronger surface flow. A strong low-level
inversion should prevent most of these winds from mixing down,
but any convection could allow for some strong gusty winds at
the surfaces.
Behind the front, winds will shift to the west and increase to
10 to 15 knots later this morning and to 15 to 25 knots for the
afternoon. It will be gusty also with gusts of 25 to 35 knots
in the afternoon into the evening. Ceilings should improve late
in the day to VFR, with KPSF holding onto the low level clouds
the longest.
Outlook...
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Chance of SHRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: High Operational Impact. Likely SHRA...TSRA.
Thursday Night: High Operational Impact. Likely SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA.
&&
.FIRE WEATHER...
The next storm system will approach from the Ohio Valley
tonight. Occasional showers and scattered thunderstorms will
occur across the entire area tonight, as low pressure tracks
over the region. Locally heavy rain will be possible. Windy and
cooler conditions will return for Monday and Monday night in the
wake of the storm system, along with some passing showers of
rain in valleys, and rain or snow across higher elevations.
RH values exceed 70 percent tonight and Monday night. Minimum RH
values Monday afternoon will be 60 to 80 percent as rain ends as
scattered showers. Minimum RH values Tuesday will be 25 to 40
percent.
Tonight, winds will become southeast to south and increase to
10-20 mph, with gusts of 30-40 mph possible. Winds will shift
into the west Monday morning, then west to northwest by Monday
afternoon, with speeds increasing to 15 to 25 mph and gusts of
35 to 45 mph. Winds Monday night will be northwest at 15 to 30
mph with gusts possibly to 40 mph. Northwest winds will diminish
to 15 to 25 mph Tuesday with some gusts to 30 mph.
&&
.HYDROLOGY...
Moderate to perhaps heavy rainfall is expected overnight, with
the potential for rainfall amounts of an inch or greater. The
combination of the rainfall and continued snow melt will result
in considerable runoff, which will likely allow for some
potential minor flooding Monday into Tuesday across the
southern Adirondack basins, as well as parts of the upper
Hudson, Hoosic and Mohawk River Basins. The exact amount of
rainfall and degree of snowmelt that occurs will determine the
extent of the flooding. However, there is now high enough
confidence in at least minor river flooding that a Flood Watch
remains in effect for rivers and streams mainly along and north
of I-90 and southern Vermont.
The Schroon River at Riverbank is already experiencing minor
flooding with moderate flooding expected Monday afternoon.
Other points that have the highest chances for reaching flood
stage are West Canada Creek at Hinckley, and the Hudson River at
Hadley and Fort Edward. Other points will be monitored closely
as well.
Locally heavy downpours with embedded thunderstorms may lead to
some urban/poor drainage flooding tonight, especially for the
NY Capital Region south and east into the SE Catskills, mid
Hudson Valley, Berkshires and NW CT.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch through Tuesday morning for NYZ032-033-038>043-
048>050-053-054-082>084.
MA...Flood Watch through Tuesday morning for MAZ001.
VT...Flood Watch through Tuesday morning for VTZ013>015.
&&
SYNOPSIS...IAA/NAS
NEAR TERM...IAA/BGM/NAS
SHORT TERM...NAS
LONG TERM...IAA
AVIATION...JLV
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Apr 15, 1:24 AM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 124 AM EDT Mon Apr 15 2019 NYZ032-033-041>043-083-084-VTZ013>015-151200- Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren- Northern Washington-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 124 AM EDT Mon Apr 15 2019 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for the southern Adirondacks, Lake George and northern Saratoga Region of New York and southern Vermont. .DAY ONE...Overnight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Isolated non severe thunderstorms are expected overnight with locally heavy rain and gusty winds possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong west to northwest winds may gust over 40 mph Monday afternoon and night. If this potential increases, then a Wind Advisory would be issued. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. MAZ001-NYZ038>040-048>050-053-054-082-151200- Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Rensselaer-Eastern Rensselaer-Northern Fulton- 124 AM EDT Mon Apr 15 2019 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for northern Berkshires, Mohawk Valley and immediate Capital Region. .DAY ONE...Overnight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. A line of thunderstorms is expected to track through the region overnight. Isolated damaging winds are possible as well as frequent lightning, small hail and locally heavy rain. Some ponding of water on roadways is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong west to northwest winds may gust over 40 mph Monday afternoon and night. If this potential increases, then a Wind Advisory would be issued. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. MAZ025-NYZ047-051-052-151200- Southern Berkshire-Schoharie-Western Albany-Eastern Albany- 124 AM EDT Mon Apr 15 2019 This Hazardous Weather Outlook is for southern Berkshires, Schoharie Valley and Albany County. .DAY ONE...Overnight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. A line of thunderstorms is expected to track through the region overnight. Isolated damaging winds are possible as well as frequent lightning, small hail and locally heavy rain. Some ponding of water on roadways is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong west to northwest winds may gust over 40 mph Monday afternoon and night. If this potential increases, then a Wind Advisory would be issued. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. CTZ001-013-NYZ058>061-063>066-151200- Northern Litchfield-Southern Litchfield-Western Greene- Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster- Eastern Ulster-Western Dutchess-Eastern Dutchess- 124 AM EDT Mon Apr 15 2019 ...TORNADO WATCH 74 IN EFFECT UNTIL 7 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northwestern Connecticut and east central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Strong west to northwest winds may gust over 40 mph Monday afternoon and night. If this potential increases, then a Wind Advisory would be issued. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested at this time. Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York.
In the hours before
Special weather statement, Apr 15, 12:18 AM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Albany NY
1218 AM EDT Mon Apr 15 2019
NYZ058-063-150445-
Western Ulster-Western Greene-
1218 AM EDT Mon Apr 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ULSTER AND
SOUTHWESTERN GREENE COUNTIES...
At 1218 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Willowemoc to Swan Lake.
Movement was northeast at 60 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Woodland Valley Campground, West Shokan, Mount Tremper, Olivebridge,
Phoenicia, Shandaken, Denning, Ashokan, Mapledale, Samsonville,
Palentown, Big Indian, Sundown, Oliverea, Pacama, Brodhead,
Chichester, Woodland, Allaben and Branch.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
4220 7454 4221 7453 4225 7448 4196 7413
4192 7415 4178 7454 4188 7445 4202 7478
TIME...MOT...LOC 0418Z 241DEG 51KT 4201 7468 4176 7478
JECSpecial weather statement, Apr 15, 1:03 AM EDT, 2 hours 23 minutes before
Special Weather Statement National Weather Service Albany NY 103 AM EDT Mon Apr 15 2019 NYZ047-051-052-058-059-063-150530- Eastern Albany-Western Ulster-Eastern Greene-Western Greene-Schoharie-Western Albany- 103 AM EDT Mon Apr 15 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL ULSTER... ALBANY...GREENE AND SOUTHEASTERN SCHOHARIE COUNTIES... At 103 AM EDT, radar indicated strong thunderstorms were located along a line extending from near Livingstonville to near Phoenicia. Movement was northeast at 55 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Albany, Colonie, Hunter, Delmar, Guilderland, Westerlo, Ravena, Coxsackie, Berne, Voorheesville, Windham, Selkirk, North-South Lake Campground, Livingstonville, Preston-Potter Hollow, Phoenicia, Feura Bush, Preston Hollow, Lanesville and New Scotland. This includes the following highways... Interstate 90 between exits 5 and 24. Interstate 87 between exits 21 and 21B, and between exits 24 and 5. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4258 7433 4275 7377 4224 7384 4202 7449 TIME...MOT...LOC 0503Z 237DEG 47KT 4253 7425 4213 7438 JEC
Special weather statement, Apr 15, 2:15 AM EDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Albany NY 215 AM EDT Mon Apr 15 2019 NYZ058-063-150645- Western Ulster-Western Greene- 215 AM EDT Mon Apr 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ULSTER AND SOUTHWESTERN GREENE COUNTIES... At 215 AM EDT, a strong thunderstorm was located over Woodland Valley Campground, or 15 miles southwest of Hunter, moving northeast at 70 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Hunter, Woodland Valley Campground, Mount Tremper, Lanesville, Phoenicia, Shandaken, Jewett, Denning, Tannersville, Big Indian, Oliverea, Chichester, Haines Falls, Woodland, Allaben, Branch, South Jewett, Bushnellsville, Edgewood and Frost Valley. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4230 7429 4217 7404 4191 7443 4201 7459 TIME...MOT...LOC 0615Z 224DEG 60KT 4202 7440 JEC
Special weather statement, Apr 15, 2:15 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Albany NY
215 AM EDT Mon Apr 15 2019
NYZ039-040-047-048-050-150645-
Southern Fulton-Schoharie-Western Schenectady-Montgomery-Southern
Saratoga-
215 AM EDT Mon Apr 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
SCHENECTADY...WEST CENTRAL SARATOGA...SOUTHEASTERN FULTON...
NORTHWESTERN SCHOHARIE AND MONTGOMERY COUNTIES...
At 214 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ephratah to near West End. Movement
was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Amsterdam, Gloversville, Johnstown, Cobleskill, Canajoharie, Fonda,
Jefferson, Fort Plain, Ephratah, Broadalbin, Hagaman, Summit,
Richmondville, Sharon Springs, Fort Johnson, Galway, Ames, Tribes
Hill, Central Bridge and Perth.
This includes the following highways...
Interstate 88 between exits 20 and 22.
Interstate 90 between exits 27 and 29.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4307 7457 4305 7452 4307 7451 4307 7425
4306 7424 4307 7399 4306 7395 4305 7395
4295 7406 4296 7409 4292 7409 4247 7457
4246 7466 4252 7471 4262 7463 4274 7467
4283 7465 4286 7476
TIME...MOT...LOC 0614Z 280DEG 35KT 4300 7459 4249 7507
JLVSpecial weather statement, Apr 15, 2:40 AM EDT, 46 minutes before
Special Weather Statement National Weather Service Albany NY 240 AM EDT Mon Apr 15 2019 NYZ049>053-150715- Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern Saratoga-Western Albany- 240 AM EDT Mon Apr 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCHENECTADY... NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES... At 240 AM EDT, a strong thunderstorm was located over Voorheesville, or near Delmar, moving northeast at 60 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes, Watervliet, Colonie, Mechanicville, Latham, Delmar, Guilderland, Niskayuna, Menands, Voorheesville, Green Island, Waterford, Altamont, Loudonville and Feura Bush. This includes the following highways... Interstate 90 between exits 5A and 25. Interstate 890 between exits 6 and 9. Interstate 87 between exits 24 and 7, and between exits 8A and 10. Interstate 787 between exits 8 and 9. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4252 7394 4266 7409 4295 7375 4284 7354 TIME...MOT...LOC 0640Z 230DEG 54KT 4265 7394 JEC
Special weather statement, Apr 15, 2:46 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Albany NY
246 AM EDT Mon Apr 15 2019
NYZ047>049-051-052-150715-
Eastern Albany-Eastern Schenectady-Schoharie-Western
Schenectady-Western Albany-
246 AM EDT Mon Apr 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SCHENECTADY...
WESTERN ALBANY AND NORTHEASTERN SCHOHARIE COUNTIES...
At 246 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Pattersonville-Rotterdam Junction to
near Breakabeen. Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Schenectady, Rotterdam, Scotia, Niskayuna, Duanesburg, Westerlo,
Berne, Altamont, Middleburgh, Schoharie, Delanson, Rotterdam
Junction, Pattersonville-Rotterdam Junction, East Glenville, Knox,
Princetown, Rensselaerville, Duane, East Berne and Shoefelt Corners.
This includes the following highways...
Interstate 88 between exits 23 and 25.
Interstate 90 between exits 25a and 26.
Interstate 890 between exits 1a and 5.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4289 7408 4283 7389 4266 7410 4252 7394
4243 7406 4243 7409 4257 7449
TIME...MOT...LOC 0646Z 284DEG 39KT 4284 7411 4257 7442
JLVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:18 AM EDT | Special Weather Statement | ALY | Ulster | 27 min |
| Apr 15, 1:03 AM EDT | Special Weather Statement | ALY | Albany, Greene | 27 min |
| Apr 15, 1:25 AM EDT | Areal Flood Advisory | ALY | Albany, Greene, Schoharie, Ulster | 3 hr |
| Apr 15, 1:38 AM EDT | Areal Flood Advisory | ALY | Albany, Fulton, Greene, Montgomery, Rensselaer, Saratoga and 4 more | 3 hr |
| Apr 15, 2:15 AM EDT | Special Weather Statement | ALY | Montgomery | 30 min |
| Apr 15, 2:39 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 28 min |
| Apr 15, 2:40 AM EDT | Special Weather Statement | ALY | Albany | 35 min |
| Apr 15, 2:46 AM EDT | Special Weather Statement | ALY | Schenectady, Schoharie | 29 min |
| Apr 15, 4:09 AM EDT | Special Weather Statement | ALY | Columbia | 36 min |
| Apr 15, 4:22 AM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 38 min |
| Apr 15, 4:30 AM EDT | River Flood Warning | ALY | Washington | 28 hr |
| Apr 15, 4:46 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 6 more | 23 hr |
| Apr 15, 5:28 AM EDT | Areal Flood Advisory | ALY | Saratoga, Washington | 3 hr |
| Apr 15, 6:31 AM EDT | River Flood Warning | ALY | Greene, Schoharie | 3 hr |
| Apr 15, 6:38 AM EDT | River Flood Warning | ALY | Schoharie | 9 hr |
| Apr 15, 8:07 AM EDT | River Flood Warning | ALY | Hamilton | 6 hr |
| Apr 15, 8:19 AM EDT | Areal Flood Advisory | ALY | Saratoga, Washington | 4 hr |
Nearby
Tornado Warnings in New York, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.